Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 14, 2018Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 14, 2018, 4:16 PM EDT for Oglethorpe County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2018, 4:16 PM EDT (20:16 UTC)
Expired
Jul 14, 2018, 4:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
545 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS82 KFFC 142016
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT SAT JUL 14 2018
 
GAZ038-142045-
Oglethorpe GA-
416 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
445 PM EDT...

At 415 PM EDT...a strong thunderstorm was near Philomath, or 8 miles 
southeast of Lexington...and is nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Maxeys and Philomath. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3373 8296 3371 8304 3371 8306 3370 8312
      3372 8317 3374 8321 3385 8305
TIME...MOT...LOC 2015Z 237DEG 7KT 3376 8304 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:45 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 14, 2:45 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Sat Jul 14 2018

.SHORT TERM /Tonight through Sunday Night/...
The weak surface high pressure ridge/wedge continues across the area
and has built in fairly deep across the region. Lowered ceilings are
expected to continue across the area through the short term as this
wedge is not expected to weaken until Monday afternoon. Most areas
across North and portions of central GA are still running about 5 to
7 deg lower than what we have seen over the past few days but thats
mainly due to the overcast skies and showers. There are also a few
thunderstorms but the wedge is still keeping things below severe
limits. These storms should continue through the evening hours and
diminish by midnight. A few showers continued across the area over
night last night so thinking we may still see some isolated showers
overnight tonight. Will see another round of showers and
thunderstorms Sun afternoon as well, and with the wedge still in
place not expecting much in the way of severe storms Sunday either.
This falls right in line with the general thunderstorm risk the
entire southeastern U.S. is under through Monday.

01

.LONG TERM /Monday through Saturday/...
Minimal changes to the extended forecast, with the majority of the
period on track with latest model guidance. Continued to massage
pops with neighbors, and in general still expect above seasonal
chances through next week, with chances remaining through the
overnight periods as the unsettled moist environment continues
over the region, even with FROPA. Previous forecast discussion
follows.

31

/Issued 332 AM EDT Sat Jul 14 2018/
Medium-range models continue to be in fairly good agreement
through the majority of the Long- Term Forecast period. Upper-
level flow transitions to a higher amplitude pattern as we head
into the period as the upper ridge retreats westward and amplifies
with a deepening trough digging into the eastern U.S. Sharp
frontal boundary sags into the forecast area by midweek, lingering
over the region through the latter half of the week. Some drier
air does try to fill into the north Wednesday/Thursday behind the
front, but I do not anticipate this will be enough to eliminate
POPs altogether across the north. Weak wave indicated along the
old frontal boundary moves across the area late in the week and
into the weekend should spread better rain chances back north late
in the period. High POPs and seasonal temperatures are expected
through the Extended Forecast period.

20

&&

.AVIATION...
18Z Update...
Ceilings have finally come up into the VFR range but just barely
expecting them to go back down again over night into the MVFR and
IFR range through Sun morning. Ceilings will lift again through
late Sun morning back into the VFR range. VSBYs should Stay
mainly VFR with some brief periods of MVFR readings in and around
SHRA/TSRA this afternoon and again Sun. Winds will be mainly out
of the East to Southeast with speeds 10kt or less with some
higher gust associated with thunderstorms.

//ATL Confidence...18Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  72  89 /  30  40  40  60
Atlanta         72  87  73  88 /  50  50  50  60
Blairsville     66  82  67  83 /  30  50  40  60
Cartersville    71  88  72  89 /  40  50  50  60
Columbus        74  89  75  90 /  60  60  50  60
Gainesville     71  86  72  87 /  30  40  40  60
Macon           72  89  73  89 /  50  40  50  60
Rome            71  89  72  90 /  30  50  50  70
Peachtree City  71  87  72  88 /  50  60  50  60
Vidalia         74  91  74  90 /  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....31
AVIATION...01
Hazardous weather outlook, Jul 14, 2:35 PM EDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
235 PM EDT Sat Jul 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
235 PM EDT Sat Jul 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia tonight, most numerous this afternoon and
evening. A few storms could become strong to severe with damaging
wind, frequent lightning, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected Sunday through
Friday. A few strong to severe thunderstorms will be possible each
day with strong, gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 14, 2:05 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SAT JUL 14 2018

GAZ090-091-141830-
Chattahoochee GA-Marion GA-
205 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTAHOOCHEE AND
SOUTHERN MARION COUNTIES UNTIL 230 PM EDT...

At 205 PM EDT...a line of strong thunderstorms was along a line
extending from near Zellobee to Draneville...and moving south at 5
mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Buena Vista, Draneville and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8468 3214 8443 3226 8443 3238 8466
TIME...MOT...LOC 1805Z 341DEG 5KT 3232 8465 3223 8447
Special weather statement, Jul 14, 3:06 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT SAT JUL 14 2018

GAZ092-093-104-141930-
Macon GA-Schley GA-Sumter GA-
306 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY AND NORTHEASTERN SUMTER COUNTIES UNTIL 330 PM EDT...

At 306 PM EDT...a line of strong thunderstorms was along a line
extending from near Ellaville to New Era...and moving east at 5 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Ellaville, Andersonville, Andersonville National Historic,
Methvins, Bumphead, New Era, La Crosse and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3234 8424 3210 8402 3206 8415 3226 8437
TIME...MOT...LOC 1906Z 279DEG 6KT 3227 8429 3212 8413
Special weather statement, Jul 14, 3:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT SAT JUL 14 2018

GAZ079-080-091-141945-
Taylor GA-Marion GA-Talbot GA-
307 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR...
NORTHEASTERN MARION AND SOUTHERN TALBOT COUNTIES UNTIL 345 PM EDT...

At 307 PM EDT...a strong thunderstorm was near Geneva, or 9 miles
south of Talbotton...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Junction City, Geneva, Charing and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8440 3256 8457 3263 8448 3246 8428
TIME...MOT...LOC 1907Z 242DEG 5KT 3255 8449

WIND...40MPH
Special weather statement, Jul 14, 3:28 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT SAT JUL 14 2018

GAZ092-093-104-105-142000-
Macon GA-Schley GA-Dooly GA-Sumter GA-
328 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...SOUTHEASTERN
SCHLEY...SOUTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL
400 PM EDT...

At 328 PM EDT...a line of strong thunderstorms was along a line
extending from near Ideal to near New Era...and moving east at 15
mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Ellaville, Oglethorpe, Montezuma, Ideal, Andersonville, Whitewater
State Park, New Era, Fountainville, Flint River Wma, La Crosse,
Pennington, Andersonville National Historic, Clearview, Methvins,
Bumphead and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3245 8410 3206 8396 3207 8413 3228 8434
TIME...MOT...LOC 1928Z 250DEG 11KT 3234 8420 3210 8410
Special weather statement, Jul 14, 3:43 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
343 PM EDT SAT JUL 14 2018

GAZ079-080-142015-
Taylor GA-Talbot GA-
343 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 415 PM EDT...

At 343 PM EDT...a line of strong thunderstorms was along a line
extending from Baldwinville to near Mauk to Rupert...and moving east
at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Junction City, Rupert, Charing, Howard, Mauk and Baldwinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3250 8443 3252 8443 3252 8444 3253 8445
      3256 8445 3256 8448 3268 8446 3269 8436
      3255 8433 3243 8423 3240 8431
TIME...MOT...LOC 1943Z 281DEG 5KT 3267 8444 3253 8444 3243 8430
Special weather statement, Jul 14, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT SAT JUL 14 2018

GAZ038-142045-
Oglethorpe GA-
416 PM EDT SAT JUL 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
445 PM EDT...

At 415 PM EDT...a strong thunderstorm was near Philomath, or 8 miles
southeast of Lexington...and is nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Maxeys and Philomath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3373 8296 3371 8304 3371 8306 3370 8312
      3372 8317 3374 8321 3385 8305
TIME...MOT...LOC 2015Z 237DEG 7KT 3376 8304

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jul 13, 8:40 PM EDTFlash Flood WarningFFCGwinnett5 hr
Jul 13, 8:43 PM EDTSpecial Weather StatementFFCGwinnett32 min
Jul 13, 9:13 PM EDTSpecial Weather StatementFFCCobb32 min
Jul 13, 9:30 PM EDTFlash Flood WarningFFCCobb, DeKalb, Fulton4 hr
Jul 13, 9:59 PM EDTSpecial Weather StatementFFCSumter46 min
Jul 14, 2:26 AM EDTSpecial Weather StatementFFCDawson64 min
Jul 14, 6:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Jul 14, 7:30 AM EDTSpecial Weather StatementFFCForsyth30 min
Jul 14, 12:45 PM EDTSpecial Weather StatementFFCWebster30 min
Jul 14, 1:11 PM EDTSpecial Weather StatementFFCWebster34 min
Jul 14, 2:05 PM EDTSpecial Weather StatementFFCMarion25 min
Jul 14, 3:06 PM EDTSpecial Weather StatementFFCSchley24 min
Jul 14, 3:07 PM EDTSpecial Weather StatementFFCTaylor38 min
Jul 14, 3:28 PM EDTSpecial Weather StatementFFCSchley32 min
Jul 14, 3:43 PM EDTSpecial Weather StatementFFCTaylor32 min
Jul 14, 4:18 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 14, 4:34 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 14, 4:57 PM EDTSpecial Weather StatementFFCJasper33 min
Jul 14, 5:19 PM EDTSpecial Weather StatementFFCBaldwin26 min
Jul 14, 5:26 PM EDTSpecial Weather StatementFFCClayton, Fulton34 min
Jul 14, 5:29 PM EDTSpecial Weather StatementFFCJasper31 min
Jul 14, 5:33 PM EDTSpecial Weather StatementFFCWilcox42 min
Jul 14, 5:57 PM EDTSpecial Weather StatementFFCClayton, Cobb, Fulton33 min
Jul 14, 6:13 PM EDTSpecial Weather StatementFFCTelfair, Wilcox47 min
Jul 14, 6:28 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette32 min
Jul 14, 6:29 PM EDTSpecial Weather StatementFFCCobb31 min
Jul 14, 6:55 PM EDTSpecial Weather StatementFFCCoweta35 min
Jul 14, 6:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox34 min
Jul 14, 6:59 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 14, 7:06 PM EDTSpecial Weather StatementFFCCatoosa24 min
Jul 14, 7:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Jul 14, 7:28 PM EDTSpecial Weather StatementFFCCatoosa, Walker32 min
Jul 14, 7:30 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Dodge30 min
Jul 14, 7:32 PM EDTSpecial Weather StatementFFCTelfair28 min
Jul 14, 7:34 PM EDTSpecial Weather StatementFFCDooly26 min
Jul 14, 7:57 PM EDTSpecial Weather StatementFFCMeriwether33 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.